Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

August 8, 2021Hillsborough County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 8, 2021, 5:47 PM EDT for Hillsborough County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2021, 5:47 PM EDT (21:47 UTC)
Expired
Aug 8, 2021, 6:15 PM EDT
In force
28 min
Issued by
NWS Tampa Bay, FL
Hail
0.75 in
Wind
40

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 31 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1814 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1814 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

671 
WWUS82 KTBW 082147
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
547 PM EDT Sun Aug 8 2021
 
FLZ251-082215-
Inland Hillsborough FL-
547 PM EDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of east central
Hillsborough County through 615 PM EDT...

At 547 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brandon. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Plant City, Brandon, Fish Hawk, Valrico, Seffner, Mango, Dover,
Lithia Springs State Park, Bloomingdale and Plant City Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2800 8230 2802 8219 2792 8206 2781 8208
      2780 8219 2795 8233 2796 8234
TIME...MOT...LOC 2147Z 320DEG 3KT 2793 8222 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:33 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 8, 2:33 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
233 PM EDT Sun Aug 8 2021

.DISCUSSION...
Ridging over the area today is giving us a neutral flow regime. This
normally gives us inland showers and storms as the seabreeze collide
and coastal areas tend to stay dry.

The regime will change for the work week as the ridge started to
push north. This is going to shift our flow to a more easterly
direction. This will bring us showers and storms inland in the
early afternoon before the storms push towards the west coast in
the late afternoon and evening hours. This regime looks to stick
in place for most of the work week.

&&

.AVIATION...
VFR conditions expected through the period. Ridging overhead will
keep winds light with seabreeze coming into coastal sites in the
late afternoon and evening hours. VCTS will be possible at most
terminals starting in the late afternoon with coastal sites
clearing out quicker than inland sites.

&&

.MARINE...
Pretty quiet weather expected over the next few days. winds
will remain generally below 10 knots and will shift to the east
tomorrow as the ridge pushes to the north. The main marine hazard
will be showers and storms that should push off the coast every day
during the late afternoon and evening hours.

&&

.FIRE WEATHER...
Plenty of tropical moisture over the area through the period with
light winds. No fire weather concerns.

&&

.Preliminary Point Temps/PoPs...
TPA  79  93  78  93 /  20  60  40  50
FMY  76  93  77  94 /  40  50  30  60
GIF  76  92  76  92 /  40  60  20  60
SRQ  76  91  76  92 /  30  60  40  50
BKV  73  92  72  93 /  20  60  30  50
SPG  80  91  79  91 /  20  50  40  50

&&

Sea Breeze Thunderstorm Regime For Today: 1
Sea Breeze Thunderstorm Regime For Tomorrow: 1

For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...27/Shiveley
DECISION SUPPORT...05/Carlisle

In the hours before

Special weather statement, Aug 8, 5:31 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
531 PM EDT Sun Aug 8 2021

FLZ251-082145-
Inland Hillsborough FL-
531 PM EDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of east central
Hillsborough County through 545 PM EDT...

At 531 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brandon. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Plant City, Brandon, Fish Hawk, Valrico, Dover, Lithia Springs State
Park and Bloomingdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2796 8230 2802 8219 2793 8210 2787 8217
      2786 8225
TIME...MOT...LOC 2131Z 320DEG 3KT 2793 8221

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Aug 8, 5:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
547 PM EDT Sun Aug 8 2021

FLZ251-082215-
Inland Hillsborough FL-
547 PM EDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of east central
Hillsborough County through 615 PM EDT...

At 547 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brandon. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Plant City, Brandon, Fish Hawk, Valrico, Seffner, Mango, Dover,
Lithia Springs State Park, Bloomingdale and Plant City Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2800 8230 2802 8219 2792 8206 2781 8208
      2780 8219 2795 8233 2796 8234
TIME...MOT...LOC 2147Z 320DEG 3KT 2793 8222

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 5:31 PM EDTSpecial Weather StatementTBWHillsborough14 min
Aug 8, 5:53 PM EDTSpecial Weather StatementTBWHardee52 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.